Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2005, 8:28 PM CDT for Franklin County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2005, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 5, 2005, 9:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Franklin County, AR
The radar
The Western Arkansas radar (KSRX), 51 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 937 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 060129 SVRTSA ARC047-060230- /O.NEW.KTSA.SV.W.0095.050406T0128Z-050406T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 828 PM CDT TUE APR 5 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS * UNTIL 930 PM CDT * AT 825 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF FERN TO 9 MILES SOUTHWEST OF CHARLESTON...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHARLESTON... FERN...BRANCH...OZARK...CASS...WIEDERKEHR VILLAGE...ALTUS AND DENNING. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3577 9404 3518 9411 3535 9370 3578 9366 $$
3 follow-up statements
000 WWUS54 KTSA 060152 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 851 PM CDT TUE APR 5 2005 ARC047-060230- /O.CON.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/ FRANKLIN AR- 851 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR FRANKLIN COUNTY... AT 846 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF FERN TO 8 MILES SOUTH OF BRANCH...MOVING EAST AT 30 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CRAVENS...MEG... JETHRO...PARADISE...TURNERS BEND...OZARK...WATALULA...BARNES... CASS...REDDING...DENNING...ALTUS...WIEDERKEHR VILLAGE...ALIX... MOUNTAIN TOP AND TAFT. IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3577 9404 3518 9411 3535 9370 3578 9366 $$
000 WWUS54 KTSA 060218 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 917 PM CDT TUE APR 5 2005 ARC047-060230- /O.CON.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/ FRANKLIN AR- 917 PM CDT TUE APR 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 930 PM CDT FOR FRANKLIN COUNTY... AT 910 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED NICKEL SIZE HAIL AT MILE MARKER 30 ON I-40...OR ABOUT 8 MILES NORTHWEST OF OZARK. AT 914 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTH OF REDDING TO MOUNTAIN TOP TO 4 MILES SOUTHWEST OF DENNING...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...DENNING... ALIX...ALTUS AND WIEDERKEHR VILLAGE. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING FOR NORTHWESTERN ARKANSAS. LAT...LON 3576 9387 3532 9391 3540 9372 3578 9366 $$
000 WWUS54 KTSA 060228 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT TUE APR 5 2005 ARC047-060238- /O.EXP.KTSA.SV.W.0095.000000T0000Z-050406T0230Z/ FRANKLIN AR- 928 PM CDT TUE APR 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT 930 PM CDT... THE THUNDERSTORM WAS MOVING OUT OF THE WARNED AREA AND HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3576 9387 3532 9391 3540 9372 3578 9366 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 7:27 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 5, 7:27 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 727 PM CDT TUE APR 5 2005 .MESOSCALE DISCUSSION... WE HAVE RECEIVED NO TORNADO REPORTS FROM HASKELL OR SEQUOYAH COUNTY...BUT RADAR DATA STRONGLY SUGGESTS THAT THE STORM HAS PRODUCED A TORNADO. THE CELL IS CROSSING THROUGH THE PEAK ENVIRONMENT NOW AND SR-HELICITY AND INSTABILITY WILL BE SUPPORTIVE OF LOW-LEVEL STORM ROTATION AND A TORNADO THREAT THROUGH SOUTHEAST ADAIR COUNTY. THE CELL WILL BE IN A MORE HOSTILE ENVIRONMENT AFTER IT MOVES INTO WASHINGTON COUNTY...BUT OFTEN IT TAKES AWHILE FOR CELLS TO LOSE ITS LOW-LEVEL ORGANIZATION ONCE IT HAS TORNADOED...SO ALL INTERESTS IN SOUTHWEST WASHINGTON COUNTY SHOULD BE ALERT. A TORNADO WARNING HAS BEEN ISSUED FOR PARTS OF ADAIR COUNTY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Apr 5, 7:53 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT TUE APR 5 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
753 PM CDT TUE APR 5 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL
AS MUCH OF EASTERN OKLAHOMA.
...SEVERE THUNDERSTORM WATCH FOR NORTHEAST OKLAHOMA EAST OF HIGHWAY
75 AND ALL OF NORTHWEST ARKANSAS UNTIL 9 PM...
...TORNADO WATCH FOR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
UNTIL 9 PM...
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA....SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS
ONSET....ONGOING.
AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREAD INDEX=60.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A BROKEN LINE OF SEVERE THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR
EASTERN OKLAHOMA EARLY THIS EVENING...WITH A HISTORY OF LARGE HAIL
AND DAMAGING WINDS. THE SQUALL LINE WILL CONTINUE TO TRACK EASTWARD
INTO NORTHWEST AND WEST CENTRAL ARKANSAS THROUGH THE EVENING HOURS
WITH A CONTINUED THREAT FOR VERY LARGE HAIL...DAMAGING WINDS AND
TORNADOES. THE GREATEST TORNADO THREAT WILL REMAIN ACROSS FAR
SOUTHEAST OKLAHOMA INTO WEST CENTRAL ARKANSAS THROUGH EARLY EVENING
WHERE WIND SHEAR PROFILES IN THE LOWER LEVELS ARE MOST FAVORABLE.
THE MAIN LINE OF STORMS IS EXPECTED TO SHIFT EAST OF THE AREA BY
AROUND MIDNIGHT.
THE SEVERE WEATHER THREAT HAS ENDED FOR THE TIME BEING BEHIND THE
INITIAL LINE OF STORMS. HOWEVER...ADDITIONAL STRONG TO SEVERE STORMS
MAY DEVELOP ACROSS NORTHEAST OKLAHOMA OVERNIGHT...AS MID LEVEL LAPSE
RATES INCREASE...AS THE UPPER LOW APPROACHES. ANY STORMS THAT
DEVELOP AFTER MIDNIGHT COULD LIKELY PRODUCE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING AND
POSSIBLY INTO THE NIGHTTIME HOURS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
EXTENDED DISCUSSION...
COLD AIR ALOFT ASSOCIATED WITH THE UPPER LOW WILL LIKELY PRODUCE
SCATTERED STRONG TO SEVERE THUNDERSTORMS ON WEDNESDAY WITH THE
THREAT FOR LARGE HAIL. THE NEXT CHANCE OF THUNDERSTORMS WILL BE
NEXT WEEKEND AS THE NEXT MAJOR WEATHER SYSTEM MOVES TOWARDS THE
AREA. AT THIS TIME IT APPEARS SEVERE WEATHER WILL BE POSSIBLE
WITH THIS SYSTEM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Apr 5, 7:31 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL MESSER 34.09N 95.47W
04/05/2005 1.00 INCH CHOCTAW OK PUBLIC
&&
PBSSpecial weather statement, Apr 5, 7:39 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 739 PM CDT TUE APR 5 2005 OKZ073-060145- PITTSBURG OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED TORNADO WATCH 125 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 1 COUNTY IN SOUTHEAST OKLAHOMA PITTSBURG THIS INCLUDES THE CITIES OF...MCALESTER OKZ056>057-061>062-067-070>071-060145- CRAIG OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK- ROGERS OK-WAGONER OK- ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 124 FOR THE FOLLOWING AREA... IN OKLAHOMA THIS CANCELS 7 COUNTIES IN EAST CENTRAL OKLAHOMA MUSKOGEE IN NORTHEAST OKLAHOMA CRAIG MAYES NOWATA ROGERS WAGONER IN SOUTHEAST OKLAHOMA MCINTOSH THIS INCLUDES THE CITIES OF...CHECOTAH...EUFAULA...CLAREMORE... CATOOSA...NOWATA...CHOUTEAU...MUSKOGEE...WAGONER... COWETA AND VINITA ARZ029-OKZ049-053-074>076-060200- SEBASTIAN AR-CHOCTAW OK-HASKELL OK-LATIMER OK- LE FLORE OK-PUSHMATAHA OK- ...TORNADO WATCH NUMBER 125 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 1 COUNTY IN WEST CENTRAL ARKANSAS SEBASTIAN IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN SOUTHEAST OKLAHOMA CHOCTAW HASKELL LATIMER LE FLORE PUSHMATAHA THIS INCLUDES THE CITIES OF...HUGO...STIGLER...FORT SMITH... ANTLERS...CLAYTON...POTEAU AND WILBURTON ARZ001>002-010>011-019>020-OKZ058-063-068>069-072 -060200- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR- MADISON AR-WASHINGTON AR-ADAIR OK-CHEROKEE OK- DELAWARE OK-OTTAWA OK-SEQUOYAH OK- ...SEVERE THUNDERSTORM WATCH NUMBER 124 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN ARKANSAS THIS WATCH INCLUDES 6 COUNTIES IN NORTHWEST ARKANSAS BENTON CARROLL CRAWFORD MADISON WASHINGTON IN WEST CENTRAL ARKANSAS FRANKLIN IN OKLAHOMA THIS WATCH INCLUDES 5 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE SEQUOYAH IN NORTHEAST OKLAHOMA ADAIR DELAWARE OTTAWA THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...SALLISAW... OZARK...CHARLESTON...JAY...TAHLEQUAH...STILWELL...MARIETTA... WESTVILLE...BERRYVILLE...EUREKA SPRINGS...VAN BUREN... FAYETTEVILLE...SPRINGDALE...MIAMI AND HUNTSVILLE
Local storm report, Apr 5, 7:56 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL WILBURTON 34.92N 95.31W
04/05/2005 0.88 INCH LATIMER OK EMERGENCY MNGR
&&
SFPSpecial weather statement, Apr 5, 8:03 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
803 PM CDT TUE APR 5 2005
ARZ001-060200-
BENTON AR-
803 PM CDT TUE APR 5 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
BENTON
AT 803 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
NORTHEAST OF CHEROKEE CITY TO 6 MILES WEST OF SILOAM SPRINGS...MOVING
EAST AT 35 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL AFFECT MUCH
OF BENTON COUNTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, Apr 5, 8:15 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
815 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 10 S STILWELL 35.67N 94.63W
04/05/2005 1.00 INCH ADAIR OK EMERGENCY MNGR
&&
SFPLocal storm report, Apr 5, 8:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
827 PM CDT TUE APR 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM HAIL 6 E MIAMI 36.87N 94.77W
04/05/2005 1.75 INCH OTTAWA OK PUBLIC
&&
SFPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:43 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 62 min |
| Apr 5, 7:46 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 104 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.